Ask a doctor

I am currently taking accutane 40mg every two days. I have acne scars & pigmentation, can I start laser to remove scarring?

Doctor Answers (4)

Accutane and laser

+1
My advice will be to postpone any ablative laser treatment for acne scars until you have been off the Accutane for at least 6 months to prevent risks of bad scarring.


New Canaan Dermatologic Surgeon

Nop. you can not.

+1
No. By no means. During treatment with Accutane, your doctor must have tell that you should not make any treatment laser, peeling or cualquir other than is not justified need. The risk of complications is high.

Humberto Cantu, MD
Mexico Dermatologist

Accutane and laser

+1
You need to be off of the Accutane for at least 6-12 months before doing most types of laser treatment. This is especially true for the deeper ablative procedures such as CO2 or erbium.  With the fractionated lasers you might be able to do sooner, but probably not worth the risk.  The non-ablative could be done at 6 months as these do not remove the skin surface.  And the non-ablative work very well for acne scarring.  

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

You might also like...

Acne scars

+1
It is not recommended to start laser treatment for acne scars until you are off Accutane for a minimum of six months.  Accutane may change how you heal and may lead to a delayed healing response therefore laser would be contraindicated during your course of Accutane. 

Jason R. Lupton, MD
San Diego Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.